hi doctor i am in my 20s. I was fortunate enough to never have acne in my life. Unfortunately, last year i started using clarisonic and it broke me out around my chin and 2 spots on my forehead about 3 on my cheeks... it has been 3 months since all of the pimples have "died" and now i am left with red marks...which have faded quite a lot too. but i wanted to know if they will fade more in a year and i can have my old flawless looking skin? thank you so much
Skin Damage After Clarisonic. Options?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Post Clarisonic Skin Damage
Thank you for your question. The red spots take at least a year to fade. The Clarisonic brings up debris from deep in the skin, and transient break outs may occur. Once past this, they usually tend to dissipate. The marks should resolve without any long term issues, and if you want to accelerate the process, you can get V-Beam treatments or IPL to decrease the red appearance. Blue light treatments may also help with acne breakouts if they persist along with other prescription products for maintenance for your acne. You should seek the recommendations of a board certified dermatologist or a board certified plastic surgeon who has expertise in acne, scarring, and treating various skin types. I hope this helps.
Skin damage after Clarisonic
I sell a lot of Clarisonics to people of all ages. In fact they have a specifically designed head for acne that is really great. Were you using the unit correctly? Which head were you using? And also importantly, what kind of soap were you using with it? If it's one of exfoliating cleansers and the gray head, there's your trouble - either of those or both of those are too harsh, in my opinion, for anyone. I recommend the white or light blue heads and a basic liquid soap like Dove, for all my patients. That combo is great, and sensitive!
Acne can come and go throughout your lifetime, so it's not unusual to get acne at any point, regardless of the Clarisonic or not. The post inflammatory hyperpigmentation you are noticing from your prior acne will absolutely fade with time. Keep from burning it in the sun, and if you'd like something to fade it faster, see a dermatologist for a prescription like hydroquinone. If you are still having acne, it's not from the Clarisonic, but just a stage of your life.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.